MAUDE Adverse Event Report: SMITH & NEPHEW, INC. R3 0 HOLE ACET SHELL 50MM; PRSTHSS,HP,SM-CNSTRND,MTL/CRMC/CRMC/MTL,CMNTD OR UNCMNTD

SMITH & NEPHEW, INC. R3 0 HOLE ACET SHELL 50MM; PRSTHSS,HP,SM-CNSTRND,MTL/CRMC/CRMC/MTL,CMNTD OR UNCMNTD
Model Number 71331850
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Injury (2348)
Date of Event 03/05/2014
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that patient had stomach and intestinal problem, assessed as device related (only one from s+n), and further described as suspected to be due to excessive use of analgesics and it was resolved through gastroscopy and colonoscopy.
 
Additional Manufacturer Narrative
Additional info: d10, g7, g9, h2, h3, h6, h10.Results of investigation: it was reported that the patient experienced stomach and intestinal problems post-surgery.The affected r3 acetabular shell, used in treatment, was not returned for evaluation.Therefore a product analysis could not be performed.Our investigation including a review of the manufacturing records for the listed batch did not reveal any deviation from the standard manufacturing processes.A review of the complaint history for the listed part revealed no prior complaints for the listed failure mode with the same batch number.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A relationship, if any, between the device and the reported incident could not be corroborated.No medical documents were received for investigation.Therefore no medical assessment can be performed at this time.Per site note, it was suspected that the reported event was caused by excessive use of analgesics.Based on this investigation, the need for corrective action is not indicated.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
R3 0 HOLE ACET SHELL 50MM
Common Device Name
PRSTHSS,HP,SM-CNSTRND,MTL/CRMC/CRMC/MTL,CMNTD OR UNCMNTD
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9556158
Report Number1020279-2020-00120
Device Sequence Number11364663
Product Code MRA
UDI-Device Identifier03596010597588
UDI-Public03596010597588
Combination Product (Y/N)N
Initial Reporter CountryFI
PMA/510(K) Number
P030022
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/08/2019
Device Model Number71331850
Device Catalogue Number71331850
Device Lot Number09GM05274
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/11/2019
Supplement Date Received by Manufacturer12/11/2019
Initial Report FDA Received Date01/06/2020
Supplement Report FDA Received Date05/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;